Alert archive / West Virginia / Flash Flood Warnings in 2002
Flash Flood Warning 29, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Jun 4, 2002, 1:40 AM EDT for Marshall County, West Virginia. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 4, 2002, 1:40 AM EDT (05:40 UTC)
- Expired
- Jun 4, 2002, 7:45 AM EDT
- In force
- 6 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Whole counties
County Marshall County, WV
The radar
The Pittsburgh radar (KPBZ), 84 km from the middle of the area, began a volume at 05:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 5.7 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1617 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 160 m²/s²
- 0-3 km storm-relative helicity
- 524 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KPBZ 040540 FFWPBZ WVC051-041145- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 138 AM EDT TUE JUN 4 2002 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * FLASH FLOOD WARNING FOR... MARSHALL COUNTY IN WEST VIRGINIA * UNTIL 745 AM EDT * AT 138 AM EDT...EMERGENCY MANAGEMENT OFFICIALS REPORTED FLOODING FLOODING IN NORTHWEST MARSHALL IN THE GLENDALE AREA. MORE STORMS WILL CONTINUE TO MOVE THROUGH THE AREA WITH HEAVY RAIN. THIS WILL AGGRAVATE THE SITUATION. <<CALL TO ACTION>>BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Jun 4, 12:11 AM EDT, 1 hour 29 minutes earlier.
Area forecast discussion, Jun 4, 12:11 AM EDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 1211 AM EDT TUE JUN 4 2002 EXPANDED FFA TO INCLUDE THE NRN PANHANDLE OF WV, COUPLE MORE COUNTIES IN EAST CENTRAL OHIO AND THREE COUNTIES IN SW PA ALONG THE NRN PANHANDLE OF WV. SEE CODING BELOW OR FFA FOR COUNTY LISTING. AREA OF HEAVY RAIN IS HOLDING TOGETHER AND EXPANDING EASTWARD. .PBZ... MD...NONE. OH...FLOOD WATCH FOR THIS MORNING FOR ZONES OHZ039>040... OHZ048>050...OHZ057>059. FLOOD WATCH FOR THIS MORNING FOR ZONE OHZ041. PA...FLOOD WATCH FOR THIS MORNING FOR ZONES PAZ020...PAZ029...PAZ031. WV...FLOOD WATCH FOR THIS MORNING FOR ZONES WVZ001>004.
In the hours before
Special weather statement, Jun 3, 9:40 PM EDT, 4 hours before
OHZ039-040-048>050-040330- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 940 PM EDT MON JUN 3 2002 ...THUNDERSTORMS MOVING INTO THE REGION... THUNDERSTORMS WILL MOVE THROUGH COSHOCTON, TUSCARAWAS, CARROLL, HARRISON, AND JEFFERSON COUNTIES OHIO DURING THE LATE EVENING HOURS. A RAINFALL RATE OF 1.50 INCHES PER HOUR IS POSSIBLE IN JUST WITH THE STRONGEST OF THESE STORMS. FREQUENT CLOUD TO GROUND LIGHTNING, WIND GUSTS TO 40 MPH, AND HAIL UP TO 0.75 INCHES IN DIAMETER ARE ALSO POSSIBLE. WHEN THUNDERSTORMS APPROACH, MOVE INDOORS. NEVER TAKE COVER UNDER A TREE. REMEMBER, LIGHTNING KILLS.
Special weather statement, Jun 3, 9:45 PM EDT, 3 hours 55 minutes before
OHZ039-040-048>050-040330- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 945 PM EDT MON JUN 3 2002 ...THUNDERSTORMS MOVING INTO THE REGION... THUNDERSTORMS WILL MOVE THROUGH COSHOCTON, TUSCARAWAS, CARROLL, HARRISON, AND JEFFERSON COUNTIES OHIO DURING THE LATE EVENING HOURS. A RAINFALL RATE OF 1.50 INCHES PER HOUR IS POSSIBLE WITH THE STRONGEST OF THESE STORMS. FREQUENT CLOUD TO GROUND LIGHTNING, WIND GUSTS TO 40 MPH, AND HAIL UP TO 0.75 INCHES IN DIAMETER ARE ALSO POSSIBLE. WHEN THUNDERSTORMS APPROACH, MOVE INDOORS. NEVER TAKE COVER UNDER A TREE. REMEMBER, LIGHTNING KILLS.
Special weather statement, Jun 4, 12:21 AM EDT, 1 hour 19 minutes before
PAZ029-031-WVZ003-004-040600- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1221 AM EDT TUE JUN 4 2002 ...THUNDERSTORMS MOVING THROUGH THE REGION... THUNDERSTORMS WITH HEAVY RAIN WILL MOVE THROUGH MARSHALL AND OHIO COUNTIES IN WEST VIRGINIA, AND GREENE AND SOUTHERN WASHINGTON COUNTIES IN SOUTHWEST PENNSYLVANIA. A RAINFALL RATE OF UP 1.50 INCHES PER HOUR IS POSSIBLE. ALSO, WIND GUSTS TO 40 MPH AND HAIL ARE POSSIBLE. THE STORMS WILL CONTINUE TO MOVE TOWARD THE SOUTHEAST AT 25 MPH. FLOOD WATCH IS IN EFFECT FOR THIS REGION. WATER WILL POND ON ROADS. ALSO, POOR DRAINAGE FLOODING IS LIKELY. BE EXTRA CAREFUL AT NIGHT. NEVER DRIVE THROUGH FLOOD WATERS.
Special weather statement, Jun 4, 1:14 AM EDT, 26 minutes before
MDZ001-PAZ032-WVZ021>023-041-040730- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 114 AM EDT TUE JUN 4 2002 ...THUNDERSTORMS MOVING THROUGH THE REGION... THUNDERSTORMS WITH HEAVY RAIN WILL MOVE THROUGH FAYETTE COUNTY PENNSYLVANIA, MONONGALIA, PRESTON, AND TUCKER COUNTIES WEST VIRGINIA, AND GARRETT COUNTY MARYLAND. UP TO 2 INCHES OF RAINFALL IS POSSIBLE IN JUST AN HOUR OR SO. ALSO, WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE. THE STORMS WILL CONTINUE TO MOVE TOWARD THE SOUTHEAST AT 25 MPH. WATER WILL POND ON ROADS. ALSO, POOR DRAINAGE FLOODING IS LIKELY. BE EXTRA CAREFUL AT NIGHT. NEVER DRIVE THROUGH FLOOD WATERS.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 1:35 AM EDT | Severe Thunderstorm Warning | PBZ | Monongalia | 40 min |
| Jun 4, 2:00 AM EDT | Severe Thunderstorm Warning | PBZ | Preston | 60 min |
| Jun 4, 2:10 AM EDT | Flash Flood Warning | PBZ | Monongalia | 5 hr |
| Jun 4, 2:21 AM EDT | Flash Flood Warning | PBZ | Marion | 5 hr |
| Jun 4, 3:21 PM EDT | Severe Thunderstorm Warning | PBZ | Wetzel | 54 min |
| Jun 4, 3:33 PM EDT | Severe Thunderstorm Warning | PBZ | Marion | 57 min |
| Jun 4, 3:51 PM EDT | Flash Flood Warning | PBZ | Marion | 3 hr |
| Jun 4, 4:29 PM EDT | Severe Thunderstorm Warning | PBZ | Preston | 61 min |
| Jun 4, 4:32 PM EDT | Severe Thunderstorm Warning | PBZ | Marshall | 43 min |
Nearby
Flash Flood Warnings in West Virginia, 2002Every flash flood warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.